MAUDE Adverse Event Report: CONMED UTICA REFLEX ELC,20M/L CLPS,10/11MM; APPLIER, HEMOSTATIC CLIP

CONMED UTICA REFLEX ELC,20M/L CLPS,10/11MM; APPLIER, HEMOSTATIC CLIP
Model Number 530
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer that the device, 530, reflex elc,20m/l clps,10/11mm was being used on (b)(6)2022 and ¿the clips do not close during the surgery¿.There was no impact or injury to the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
Received two 530 in original unopened package.Lot number was verified.Performed a visual inspection on a sample size of two devices, no abnormalities or defects were confirmed within the device.Performed a functional inspection, the complaint was not confirmed.The device functioned as intended.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of (b)(4) reports, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: always check to see that a clip is in the jaws before squeezing trigger.Closing of empty jaws on tissue may cause tissue damage.Always ensure trigger is squeezed completely and allowed to open to full initial position.Ensure the tissue or vessel fits completely within the confines of the clip or hemostasis may be compromised.When firing the instrument, squeeze trigger firmly as far as it will go.Failure to completely squeeze the trigger could possibly compromise hemostasis.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
Update: per assessment the procedure was a laparoscopic cholecystectomy.The procedure was completed with a 5 minute delay.The clips did not fall into the surgical site.The patient is "ok".There was no medical/surgical intervention or extended stay at the hospital required for the patient.The sales representative reported on behalf of the customer that the device, 530, reflex elc,20m/l clps,10/11mm was being used on (b)(6) 2022 and ¿the clips do not close during the surgery¿.There was no impact or injury to the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
REFLEX ELC,20M/L CLPS,10/11MM
Common Device Name
APPLIER, HEMOSTATIC CLIP
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key16050325
Report Number1320894-2022-00245
Device Sequence Number6257908
Product Code HBT
UDI-Device Identifier30653405074810
UDI-Public(01)30653405074810(17)270116(10)202201171
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K924929
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number530
Device Catalogue Number530
Device Lot Number202201171
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2022
Supplement Date Received by Manufacturer01/13/2023
Initial Report FDA Received Date12/27/2022
Supplement Report FDA Received Date01/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic